Alert archive / New Mexico / Freeze Warnings in 2012
Freeze Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this freeze warning at Nov 11, 2012, 4:02 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 11, 2012, 11:00 PM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2012, 4:02 AM MST (11:02 UTC)
- In effect from
- Nov 11, 2012, 11:00 PM MST
- Expired
- Nov 12, 2012, 8:00 AM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
728 WWUS74 KEPZ 111102 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 402 AM MST SUN NOV 11 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS THE BORDERLAND SUNDAY NIGHT... .A COLD FRONT THAT PASSED THROUGH THE REGION SATURDAY HAS USHERED IN MUCH COLDER AND DRIER CONDITIONS. UNDER CLEAR SKIES AND WITH LIGHT SURFACE WINDS TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING SUNDAY NIGHT. SEVERAL HOURS OF SUBFREEZING TEMPERATURES CAN BE EXPECTED. NMZ404>407-409>413-417-TXZ418>424-112300- /O.NEW.KEPZ.FZ.W.0002.121112T0600Z-121112T1500Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 402 AM MST SUN NOV 11 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY. * EVENT: TEMPERATURES WILL FALL BELOW FREEZING FOR ALL LOWLAND LOCATIONS TONIGHT. WHILE SOME LOWLAND AREAS HAVE ALREADY EXPERIENCED FREEZING TEMPERATURES OTHER LOCATIONS LIKE THE EL PASO METRO AREA WILL OFFICIALLY EXPERIENCE THE FIRST FREEZE OF THE SEASON. * TIMING: TEMPERATURES WILL DROP TO OR BELOW FREEZING BY 11 PM SUNDAY EVENING ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA AND SHORTLY AFTER MIDNIGHT AT ALL OTHER LOCATIONS. MOST LOCATIONS WILL EXPERIENCE BETWEEN 5 AND 9 HOURS OF BELOW FREEZING TEMPERATURES. * IMPACT: SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. REMEMBER TO PROVIDE SHELTER AND FRESH WATER FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
188 WWUS74 KEPZ 112222 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 322 PM MST SUN NOV 11 2012 ...FREEZING TEMPERATURES EXPECTED ACROSS THE BORDERLAND TONIGHT... .A COLD FRONT THAT PASSED THROUGH THE REGION SATURDAY...HAS USHERED IN MUCH COLDER AND DRIER CONDITIONS. UNDER CLEAR SKIES AND WITH LIGHT SURFACE WINDS...TEMPERATURES WILL QUICKLY FALL TO BELOW FREEZING THIS EVENING. SEVERAL HOURS OF SUBFREEZING TEMPERATURES CAN BE EXPECTED. NMZ404>407-409>413-417-TXZ418>424-121500- /O.CON.KEPZ.FZ.W.0002.121112T0600Z-121112T1500Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CROW FLATS... DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 322 PM MST SUN NOV 11 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST MONDAY... * EVENT: TEMPERATURES WILL FALL BELOW FREEZING FOR ALL LOWLAND LOCATIONS TONIGHT. WHILE SOME LOWLAND AREAS HAVE ALREADY EXPERIENCED FREEZING TEMPERATURES...OTHER LOCATIONS LIKE THE EL PASO METRO AREA WILL OFFICIALLY EXPERIENCE THE FIRST FREEZE OF THE SEASON. * TIMING: TEMPERATURES WILL DROP TO OR BELOW FREEZING BY 11 PM SUNDAY EVENING ACROSS NORTHERN AND WESTERN PORTIONS OF THE AREA...AND SHORTLY AFTER MIDNIGHT AT ALL OTHER LOCATIONS. MOST LOCATIONS WILL EXPERIENCE BETWEEN 5 AND 9 HOURS OF BELOW FREEZING TEMPERATURES. * IMPACT: SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. REMEMBER TO PROVIDE SHELTER AND FRESH WATER FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:16 AM MST, 46 minutes earlier.
Area forecast discussion, Nov 11, 3:16 AM MST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
316 AM MST SUN NOV 11 2012
.SYNOPSIS...
MUCH COLDER AIR WILL CONTINUE TO FLOW INTO THE BORDERLAND TODAY
RESULTING IN AFTERNOON HIGH TEMPERATURES ABOUT 15 DEGREES BELOW
NORMAL. OVERNIGHT TONIGHT ALL AREAS WILL EXPERIENCE SEVERAL HOURS OF
BELOW FREEZING TEMPERATURES. THEREFORE A FREEZE WARNING HAS BEEN
ISSUED FOR ALL LOWLAND LOCATIONS FROM 11PM THIS EVENING UNTIL 8AM
MONDAY MORNING. HIGH TEMPERATURES WILL CONTINUE TO RUN A GOOD 10
DEGREES BELOW NORMAL MONDAY BEFORE A WARMING TREND BRINGS
TEMPERATURES BACK TO NEAR NORMAL BY MIDWEEK. MEANWHILE THE REGION
WILL BE DRY WITH ONLY PASSING HIGH CLOUDS AT TIMES THROUGHOUT THE
WEEK AHEAD.
&&
.DISCUSSION...
COLD IS DEFINITELY THE WEATHER WORD FOR TODAY. AS OF THIS MORNING
THE COLD FRONT IS WELL EAST OF THE BORDERLAND WITH STRONG COLD AIR
ADVECTION CONTINUING ACROSS THE REGION. ANY LEFT OVER CLOUDS
ASSOCIATED WITH THE UPPER TROUGH AXIS THAT CURRENTLY SITS OVER THE
REGION WILL BEGIN TO DISSIPATE AS THE TROUGH MOVES EAST AND DRY
NORTHWESTERLY FLOW ALOFT SETS UP. HOWEVER BRISK NORTHWEST SURFACE
WINDS WILL CONTINUE TO BLOW ACROSS THE REGION INTO THE AFTERNOON
HOURS ADDING TO THE CHILL AS TEMPERATURES RUN A GOOD 15 DEGREES
BELOW NORMAL.
THESE WINDS WILL DIE OFF BY THIS EVENING SETTING THE STAGE FOR A
VERY COLD NIGHT AHEAD. WITH CLEAR SKIES AND DEW POINTS DROPPING TO
NEAR ZERO STRONG RADIATIONAL COOLING WILL ENSUE. LOWLAND
TEMPERATURES WILL DROP TO BELOW FREEZING BY MIDNIGHT IN SOME
SPOTS WITH ANYWHERE FROM 6 TO 10 HOURS OF SUBFREEZING TEMPERATURES
POSSIBLE OVERNIGHT DEPENDING ON THE EXACT LOCATION. AS A RESULT A FREEZE
WARNING HAS BEEN ISSUED FOR ALL LOWLAND LOCATIONS TONIGHT.
MUCH COOLER THAN NORMAL TEMPERATURES WILL CONTINUE MONDAY HOWEVER
TEMPERATURES WILL BEGIN TO MODERATE BACK TO NEAR NORMAL BY
WEDNESDAY AND EVEN SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK.
THROUGHOUT THIS TIME PERIOD DRY WEATHER WILL BE THE RULE WITH ONLY
A FEW PASSING HIGH CLOUDS AT TIMES AS OUR FLOW ALOFT BECOMES MORE
WESTERLY. FOR THE MOST PART ALL OF THE ACTIVE WEATHER WILL REMAIN
WELL TO OUR NORTH FOR THE WEEK AHEAD.
&&
.AVIATION...VALID 11/12Z-12/12Z
VFR CONDITIONS WITH WILL PREVAIL AT ALL TERMINALS THROUGHOUT THE
PERIOD. SCT-BKN070 WILL GIVE WAY TO SKC BY EARLY AFTERNOON. BRISK
SURFACE WINDS 31015G25KT WILL CONTINUE THROUGH APPROXIMATELY 00Z.
SURFACE WINDS WILL DROP TO BELOW 10 KNOTS AFTER 00Z.
&&
.FIRE WEATHER...
COLD DRY AIR WILL CONTINUE TO FLOW INTO THE REGION TODAY BEHIND A
DEPARTING COLD FRONT AND ASSOCIATED UPPER LEVEL TROUGH. MINIMUM
RELATIVE HUMIDITY VALUES WILL TUMBLE TO BETWEEN 10 AND 15 PERCENT
THIS AFTERNOON ACROSS THE LOWLANDS AND TO NEAR 20 PERCENT OVER THE
HIGHER TERRAIN. ONLY POOR TO FAIR RECOVERIES ARE EXPECTED
OVERNIGHT BEFORE MINIMUM RELATIVE HUMIDITY VALUES FALL EVEN
FURTHER TO AROUND 10 PERCENT AREA WIDE MONDAY AFTERNOON. THE
HAINES INDEX WILL BE GOOD RANGING FROM 2 TO 4 TODAY AND TOMORROW
AND THEN INCREASE TO AROUND AROUND 5 BY TUESDAY. MEANWHILE GOOD TO
VERY GOOD VENT RATES ARE EXPECTED TODAY DUE TO DECENT TRANSPORT
WIND SPEEDS. HOWEVER LIGHTER WINDS WILL PREVAIL TONIGHT THROUGH
MUCH OF THE WEEK AHEAD RESULTING IN POOR VENT RATES STARTING
MONDAY AFTERNOON.
TEMPERATURES WILL RUN 10 TO 15 DEGREES BELOW NORMAL THE NEXT
COUPLE OF AFTERNOONS WITH SEVERAL HOURS OF BELOW FREEZING
TEMPERATURES EXPECTED OVERNIGHT TONIGHT AT ALL ELEVATIONS.
MEANWHILE A WARMING TREND WILL BRING TEMPERATURES BACK TO NEAR
NORMAL BY WEDNESDAY AND A LITTLE ABOVE NORMAL TO ROUND OUT THE
WEEK AS DRY WEATHER WILL CONTINUE INTO THE FORESEEABLE FUTURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 55 28 58 33 63 / 0 0 0 0 0
SIERRA BLANCA 56 29 60 30 67 / 0 0 0 0 0
LAS CRUCES 52 24 55 26 61 / 0 0 0 0 0
ALAMOGORDO 51 22 54 27 64 / 0 0 0 0 0
CLOUDCROFT 33 19 43 25 49 / 10 0 0 0 0
TRUTH OR CONSEQUENCES 51 23 55 25 63 / 0 0 0 0 0
SILVER CITY 48 27 53 27 60 / 0 0 0 0 0
DEMING 53 21 58 26 66 / 0 0 0 0 0
LORDSBURG 55 23 60 29 67 / 0 0 0 0 0
WEST EL PASO METRO 57 29 61 35 67 / 0 0 0 0 0
DELL CITY 57 23 59 23 65 / 0 0 0 0 0
FORT HANCOCK 61 30 64 30 72 / 0 0 0 0 0
LOMA LINDA 54 28 59 30 64 / 0 0 0 0 0
FABENS 63 29 65 32 70 / 0 0 0 0 0
SANTA TERESA 59 26 59 29 66 / 0 0 0 0 0
WHITE SANDS HQ 56 32 61 30 65 / 0 0 0 0 0
JORNADA RANGE 56 17 60 24 65 / 0 0 0 0 0
HATCH 53 22 57 25 66 / 0 0 0 0 0
COLUMBUS 58 27 60 30 66 / 0 0 0 0 0
OROGRANDE 57 30 62 26 65 / 0 0 0 0 0
MAYHILL 46 26 51 24 57 / 10 0 0 0 0
MESCALERO 44 16 52 23 57 / 10 0 0 0 0
TIMBERON 47 20 53 24 58 / 10 0 0 0 0
WINSTON 50 16 55 18 61 / 10 0 0 0 0
HILLSBORO 53 22 55 26 60 / 0 0 0 0 0
SPACEPORT 50 28 56 27 65 / 0 0 0 0 0
LAKE ROBERTS 50 16 59 22 63 / 10 0 0 0 0
HURLEY 45 18 54 26 61 / 0 0 0 0 0
CLIFF 55 14 65 20 68 / 0 0 0 0 0
MULE CREEK 52 8 58 19 63 / 0 0 0 0 0
FAYWOOD 50 20 56 26 62 / 0 0 0 0 0
ANIMAS 52 18 59 24 65 / 0 0 0 0 0
HACHITA 57 18 61 24 67 / 0 0 0 0 0
ANTELOPE WELLS 57 28 62 29 69 / 0 0 0 0 0
CLOVERDALE 54 24 59 28 67 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM MST MONDAY FOR
NMZ404>407-409>413-417.
TX...FREEZE WARNING FROM 11 PM THIS EVENING TO 8 AM MST MONDAY FOR
TXZ418>424.
&&
27/27Hazardous weather outlook, Nov 10, 6:24 AM MST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 624 AM MST SAT NOV 10 2012 NMZ401>417-TXZ418>424-111330- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 624 AM MST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING VERY STRONG WINDS TO THE AREA THIS AFTERNOON AND EVENING. A WIND ADVISORY IS IN EFFECT FOR WINDS IN THE LOWLAND OF 25 TO 35 MPH WITH GUST TO 50+ MPH WILL BE POSSIBLE. IN THE MOUNTAINS THERE IS A HIGH WIND WARNING IN PLACE AS WE WILL SEE WINDS INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60+ POSSIBLE. IN ADDITION TO THE STRONG WINDS WE WILL SEE WIDESPREAD AREAS OF BLOWING DUST. SOME ROAD CLOSURES WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY IN AND AROUND THE DEMING AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WE WILL SEE COLDER TEMPERATURES ON SUNDAY BEHIND A COLD FRONT THAT WILL MOVE THROUGH THE REGION TONIGHT. TEMPERATURES MONDAY MORNING WILL DROP BELOW FREEZING ACROSS THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TODAY.
Nearby
Freeze Warnings in New Mexico, 2012Freeze Warnings in Texas, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.